Alert archive / Puerto Rico / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS JSJ
NWS JSJ issued this severe thunderstorm warning at Sep 18, 2014, 4:34 PM CDT. It was in force for 38 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2014, 4:34 PM CDT (21:34 UTC)
- Expired
- Sep 18, 2014, 5:12 PM CDT
- In force
- 38 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 107 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 4:35 PM CDT | TSTM WND DMG | Quebradillas, PR | TREES AND POWER LINES DOWN ALONG ROAD 113 AT KM 12.6 SECTOR LA ROMANA AND AT KM 4.2 BARRIO SAN ANTONIO. |
| Sep 18, 4:36 PM CDT | TSTM WND DMG | Quebradillas, PR | TREE DOWN OVER A POWER LINE ON ROAD 119 KM 12.1 |
| Sep 18, 4:40 PM CDT | TSTM WND DMG | San Sebastian, PR | TREES AND POWER LINES DOWN IN DIFFERENT SECTORS ALONG THE BORDER BETWEEN SAN SEBASTIAN AND QUEBRADILLAS AND ISABELA. POWER OUTAGES REPORTED IN SECTOR SONADOR, SECTOR LOS ROBLES, SECTOR SALTO AND SECTOR CIBAO. |
| Sep 18, 4:42 PM CDT | TSTM WND DMG | Moca, PR | TREES DOWN IN BARRIO VOLADORAS, SECTO EL HOYO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
830
WUCA52 TJSJ 182134
SVRSJU
PRC071-099-115-131-182230-
/O.NEW.TJSJ.SV.W.0001.140918T2134Z-140918T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
534 PM AST THU SEP 18 2014
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ISABELA MUNICIPALITY IN PUERTO RICO...
THIS INCLUDES THE CITY OF ISABELA...
MOCA MUNICIPALITY IN PUERTO RICO...
THIS INCLUDES THE CITY OF MOCA...
QUEBRADILLAS MUNICIPALITY IN PUERTO RICO...
THIS INCLUDES THE CITY OF QUEBRADILLAS...
SAN SEBASTIAN MUNICIPALITY IN PUERTO RICO...
THIS INCLUDES THE CITY OF SAN SEBASTIAN...
* UNTIL 630 PM AST
* AT 528 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
POTENTIALLY SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
OF 45 TO 60 MPH. THIS STORM WAS LOCATED NEAR QUEBRADILLAS AND
ISABELA...AND MOVING WEST AT 5 MPH. TORRENTIAL RAINFALL AND FREQUENT
LIGHTNING CAN BE EXPECTED WITH THIS SEVERE STORM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS IS POSSIBLE WITH THIS STORM. THIS IS A DANGEROUS
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS AND TREES!
&&
LAT...LON 1850 6698 1849 6690 1840 6690 1829 6694
1833 6713 1841 6712 1844 6710 1846 6706
1848 6706 1850 6710 1852 6710 1853 6704
TIME...MOT...LOC 2132Z 103DEG 5KT 1842 6698
$$
ER/WS1 follow-up statement
925
WWCA52 TJSJ 182212
SVSSJU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
612 PM AST THU SEP 18 2014
PRC071-099-115-131-182220-
/O.CAN.TJSJ.SV.W.0001.000000T0000Z-140918T2230Z/
MOCA PR-SAN SEBASTIAN PR-ISABELA PR-QUEBRADILLAS PR-
612 PM AST THU SEP 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR QUEBRADILLAS...ISABELA...SAN
SEBASTIAN AND MOCA MUNICIPALITIES IS CANCELED...
THE STRONG/SEVERE THUNDERSTORM HAD DISSIPATED...THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELED.
LAT...LON 1850 6698 1849 6690 1840 6690 1829 6694
1833 6713 1841 6712 1844 6710 1846 6706
1848 6706 1850 6710 1852 6710 1853 6704
TIME...MOT...LOC 2210Z 103DEG 5KT 1843 6703
$$
ERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 1:16 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Sep 18, 1:16 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 216 PM AST THU SEP 18 2014 .SYNOPSIS...LEADING EDGE OF TROPICAL WAVE WILL MOVE ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS TONIGHT. TROPICAL WAVE WILL MOVE ACROSS THE LOCAL AREA TOMORROW AND WILL EXIT THE REGION FRIDAY NIGHT. STRONG HIGH PRESSURE WILL EXIT THE EASTERN U.S. AND WILL MOVE ACROSS THE WESTERN NORTH ATLANTIC DURING THE WEEKEND. ANOTHER TROPICAL WAVE WILL MOVE ACROSS THE REGION MONDAY. && .DISCUSSION...ISOLATED SHOWERS WITH THUNDERSTORMS DEVELOPED THIS AFTERNOON OVER COAMO AND VILLALBA. REST OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS WERE UNDER PARTLY CLOUDY TO SUNNY SKIES. LEADING EDGE OF TROPICAL WAVE WILL MOVE ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS TONIGHT. THEREFORE...AN INCREASE IN SHOWERS AND THUNDERSTORMS IS EXPECTED FROM EAST TO WEST. BETTER CHANCES FOR SHOWERS TONIGHT WILL BE OVER THE U.S. VIRGIN ISLANDS AND EASTERN PUERTO RICO. FOR TOMORROW...THE TROPICAL WAVE WILL MOVE ACROSS THE LOCAL ISLANDS. THE COMBINATION OF THE TROPICAL WAVE...WITH DAYTIME HEATING AND LOCAL EFFECTS PROMISE TO BRING A GOOD DEAL OF SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE REGION...MAINLY IN THE AFTERNOON HOURS. PRECIPITABLE WATER VALUES ARE EXPECTED TO BE ABOVE 2.0 INCHES MOST OF THE DAY TOMORROW...WITH MOISTURE LINGERING THROUGH FRIDAY NIGHT. WEATHER CONDITIONS WILL IMPROVE QUICKLY...AS A DRIER AIR MASS MOVES ACROSS THE REGION BEHIND THE WAVE. SUNDAY LOOKS THE DRIEST DAY...WITH ANOTHER TROPICAL WAVE EXPECTED TO AFFECT THE REGION BY MONDAY AND TUESDAY NEXT WEEK. AS STRONG HIGH PRESSURE BUILDS NORTH OF THE AREA DURING THE WEEKEND...PRESSURE GRADIENT WILL TIGHTEN...WHICH WILL ALLOW TO AN INCREASE IN WINDS ACROSS THE AREA. && .AVIATION...VFR CONDS EXPECTED TO CONTINUE WITH VCSH/VCTS FOR ALMOST ALL TAF SITES THIS AFTERNOON AND TONIGHT AS TROPICAL WAVE APPROACHES FROM THE EAST. AS THE NIGHT PROGRESSES...MVFR CONDS ARE POSSIBLE FOR ISLANDS TAF SITES...TJSJ AND TJPS. WIND BLO FL150 FROM E TO SE 6-14 KTS BECOMING NW ABV FL300 AT GREATER THAN 25 KTS. && .MARINE...SEAS UP TO 4 FEET AND WINDS UP TO 16 KNOTS ARE EXPECTED ACROSS THE COASTAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 88 79 88 / 60 60 10 20 STT 78 89 80 90 / 60 60 10 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 02/71
Hazardous weather outlook, Sep 18, 4:39 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 539 AM AST THU SEP 18 2014 AMZ710>745-PRZ001>013-190945- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 539 AM AST THU SEP 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS MAY CAUSE A FEW AREAS OF URBAN AND SMALL STREAM FLOODING THIS AFTERNOON FOR THE INTERIOR AND WESTERN PART OF PUERTO RICO. FREQUENT DANGEROUS LIGHTNING MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY URBAN AND SMALL STREAM FLOODING IS POSSIBLE DURING AFTERNOON SHOWERS AND THUNDERSTORMS ALONG WITH DANGEROUS LIGHTNING IN STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-190945- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 539 AM AST THU SEP 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 18, 4:15 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 515 PM AST THU SEP 18 2014 PRC027-065-071-115-182200- HATILLO PR-ISABELA PR-CAMUY PR-QUEBRADILLAS PR- 515 PM AST THU SEP 18 2014 AT 510 PM AST...NATIONAL WEATHER SERVICE METEOROLOGIST DETECTED A STRONG THUNDERSTORM OVER QUEBRADILLAS...CAMUY AND HATILLO...NEAR STATIONARY. THIS STRONG THUNDERSTORM IS PRODUCING TORRENTIAL RAINFALL...FREQUENT LIGHTNING AND MAY PRODUCE GUSTY WINDS OF 25 TO 35 MPH. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. ER
Special weather statement, Sep 18, 4:24 PM CDT, 10 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 515 PM AST JUEVES 18 DE SEPTIEMBRE DE 2014 PRC027-065-071-115-182200- HATILLO PR-ISABELA PR-CAMUY PR-QUEBRADILLAS PR- 515 PM AST JUEVES 18 DE SEPTIEMBRE DE 2014 A LAS 5:10 PM AST...METEOROLOGOS DEL SERVICIO NACIONAL DE METEOROLOGIA DETECTARON UNA FUERTE TRONADA SOBRE QUEBRADILLAS...CAMUY Y HATILLO...CASI ESTACIONARIA. ESTA FUERTE TRONADA ESTA PRODUCIENDO LLUVIAS TORRENCIALES...RELAMPAGOS FRECUENTES...Y PODRIA PRODUCIR VIENTOS EN RAFAGAS DE 25 A 35 MPH. FUERTES LLUVIAS PUDIERAN INUNDAR AREAS BAJAS TALES COMO ZANJAS Y AREAS BAJO PUENTES. EVITE ESTAS AREAS Y NO CRUZE CARRETERAS INUNDADAS YA QUE ESTAS PUDIERAN ESTAR SOCAVADAS. RELAMPAGOS FUERTES SE HAN REPORTADO CON ESTAS TORMENTAS. SI ESTA AFUERA...MANTENGASE ALEJADO DE OBJETOS ALTOS COMO LOS ARBOLES. MUEVASE AL INTERIOR DE SER POSIBLE. ER/ACOTTO
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 2:56 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 18, 3:13 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 18, 4:23 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 18, 4:36 PM CDT | Special Marine Warning | JSJ | 54 min |
Nearby
Severe Thunderstorm Warnings in Puerto Rico, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.